Isoniazid (Niazid) Nursing Considerations

Join NURSING.com to watch the full lesson now.

Included In This Lesson

Study Tools

Outline

Generic Name

isoniazide

Trade Name

INH

Indication

tuberculosis

Action

Inhibits synthesis of mycobacterial cell wall

Therapeutic Class

Antitubercular

Pharmacologic Class

none

Nursing Considerations

• can cause jaundice
• may cause peripheral neuropathy, seizures, hepatitis
• patient should avoid high amounts of tyramine (pickled meats, aged/smoked meats, alcohol, exotic/aged cheese)
• monitor liver function tests
• complete full course of therapy (6-12 months)
• often used in combination with Rifampin

Join NURSING.com to watch the full lesson now.

Transcript

Okay, let’s take a look at ISO Nide, also known as Nide, or I N H this is an oral medication, as you can see here with the pill, but it also comes in other forms like IV and IM injection. I ISO Nides therapeutic class, or how it works in the body is an anti tubercular while the pharmacologic class or the chemical effect of the drug is an ISO Nico acid. ISO Nide works by inhibiting the synthesis of the myco bacterial cell wall. And we use it for the treatment of tuberculosis. Patients can experience some side effects with ISID, which can include peripheral neuropathy, which I’ll talk a little bit more about later jaundice and fatigue. 

So let’s take a look at a few nursing considerations for ISID. It is common that ISO aide is used in combination with rifampin monitor liver function tests with patients on this drug, along with the side effects already mentioned, ISID may also cause seizures and hepatitis teach the patient to avoid foods that have high amounts of tyramine, which would be foods like pickled aged or smoked meats and cheese, and also alcohol. Also, it is necessary that the patient understands that the full course of the me, which is typically six to 12 months must be completed fully. So guys, remember I mentioned that peripheral neuropathy is a side effect of ISID. This is because ISID increases the excretion of vitamin B six, which is why patients who are on ISO Nide will typically also be on vitamin BIC supplement to prevent peripheral neuropathy. That’s it for ISO Nide or NIAID now go out and be your best self today and as always happy nursing.

Join NURSING.com to watch the full lesson now.
[NextGen]
[NextGen]